MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926032250
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that stent move on balloon occurred.The target lesion was located in the calcified circumflex (cx) artery to the left main (lm) artery.After a non bsc guidewire has crossed the lesion, a 2.5 x 20 emerge¿ balloon catheter was advanced and pre-dilated the lesion with good result.Subsequently, a 2.50 x 32 synergy ii stent was advanced but just at the bifurcation of the cx to lm there appeared to be a lot of calcium that was not visible on the angiography.The stent failed to cross the lesion and during removal of the device, resistance was felt.The physician continued to pull and when the device passed through the tuohy it was discovered that the stent had moved on the balloon.The procedure was completed with 3 non-bsc stents which also had trouble crossing but ended up implanted with good results.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy ii us mr 2.50 x 32mm stent delivery system (sds) was returned for analysis.A visual and microscopic examination of the crimped stent found the stent was damaged along its entire length and separated from the sds.There was no stent on the balloon.The balloon folds were tightly wrapped and evenly folded and were not subjected to positive pressure.Stent crimp markings were evident on the exposed balloon wall indicating correct positioning and crimping of the stent prior to the complaint incident.A visual and tactile examination of the hypotube found multiple hypotube kinks.A visual and tactile examination of the shaft polymer extrusion profile revealed no issues.A visual and microscopic examination of the tip found no issues.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6500146
Report Number2134265-2017-04113
Device Sequence Number13638156
Product Code NIQ
UDI-Device Identifier08714729840336
UDI-Public(01)08714729840336(17)20171003(10)19807725
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2017
Device Model NumberH7493926032250
Device Catalogue Number39260-3225
Device Lot Number19807725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/18/2017
Supplement Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RUNTHROUGH GUIDE WIRE
Patient Age83 YR